MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 107F-079-95
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a rist catheter was broken.The catheter broke during use.  no patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis of 107f-079-95, lotno:21447-01 as found condition: the rist radial guide catheter was returned for analysis within a shipping box; within a resealable plastic biohazard pouch and within an unknown large bore vascular access device.Visual inspection/damage location details: no damages or irregularities were found with the rist hub.The catheter was found damaged throughout the length of the catheter with the inner coil damaged and separated from the catheter lumen.The catheter was found broken at ~26.6cm from the proximal end.The unknown access device hemostatic valve was found clamped down completely onto the inner coil and could not be reopened.Blood was found within the rist catheter.The catheter body was found cut at ~50.0cm form the distal end.The catheter was found kinked at ~47.2cm and ~3.0cm from the distal end.The distal tip and marker band was found crushed.Testing/analysis: the rist total and usable lengths could not be measured due to the damages.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter separate/break¿ was confirmed.It is possible the unknown access device hemostatic valve was overtightened over the rist catheter, causing it to separate due to resistance.The catheter was also found kinked, and the distal tip and marker band were found crushed, indicative of resistance.As the unknown large bore vascular access device was not identified, compatibility could not be assessed.As the access device could not be reopened to remove the rist catheter, the inner diameter of the device could not be measured.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the healthcare provider (hcp) was deploying a carotid stent to the left carotid through the rist.No further clinical details were provided.Vessel tortuosity was moderate.The devices were prepared as indicated in the instrutions for use (ifu).To complete the procedure the rist catheter was inserted radially.A sim2 selective catheter was used to assist with access, and then removed.The catheter broke in the mid-section, in a horizontal line.The hcp advised that the catheter broke due to pressure he had to apply to navigate to the lesion.When broken, he was able to remove it.He then re-entered using a penumbra benchmark guide catheter, 6f cerenovous and deployed a casper carotid stent.
 
Additional Manufacturer Narrative

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19747463
Report Number2029214-2024-01236
Device Sequence Number6607340
Product Code DQY
UDI-Device Identifier00763000413767
UDI-Public00763000413767
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model Number107F-079-95
Device Catalogue Number107F-079-95
Device Lot Number21447-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer07/15/2024
08/22/2024
09/20/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date07/31/2024
09/18/2024
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown